MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE

LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE
Model Number PG14300LF
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was provided for analysis.As reported by the customer: 'when changing the wire from a 14 volcano to an 18 wire overlying balloon catheter, medtronic in.Pact pacific paclitaxel eluting size 5/120/130, tear off the flexible non-coated tip of the 014 wire with subsequent outflow into 2 dital lower leg arteries with one (ata) being laid distally.'' there was also additional information provided, which noted that 'the tip of the wire was cut of by the phoenix cutterhead.The tip floated distal and blocked the vessel a.Fibularis completely.Patient was on intensive care afterwards.'' it was also stated that 'after being on intensice care for some hours, patient could go home.But the wire tip is still in his arteries somewhere''.Based on the evidence presented by the picture and additional information it is "unknown/unclear due to insufficient information" what may have impacted on the event as reported.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the evidence presented by the sample and the information provided by the supporting documentation, "device forced against resistance", "excessive force used", "device used at sub optimal indications", "excessive force", "inexperienced user", "unanticipated user error" and/or "improper handling" appear to have impacted on the event as reported.
 
Event or Problem Description
When changing the wire from a 14 volcano to an 18 wire overlying balloon catheter, medtronic in.Pact pacific paclitaxel eluting size 5/120/130, tear off the flexible non-coated tip of the 014 wire with subsequent outflow into 2 dital lower leg arteries with one (ata) being laid distally.Further information is also available from (b)(6).Dr.(b)(6).

Brand Name
PHOENIX GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI  Y34 K825
MDR Report Key10775414
Report Number9681477-2020-00015
Device Sequence Number19117313
Product Code DQX
UDI-Device Identifier10845225002760
UDI-Public(01)10845225002760(17)210909(10)11060276
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K080144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model NumberPG14300LF
Device Lot Number11060276
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2020
Initial Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1